Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Binghamton, NY

March 15, 2007Susquehanna County, Pennsylvania; Broome County, New York

NWS Binghamton, NY issued this flash flood warning at Mar 15, 2007, 4:39 PM EDT for Susquehanna County, Pennsylvania; Broome County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2007, 4:39 PM EDT (20:39 UTC)
Expired
Mar 15, 2007, 10:30 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Broome County, NY, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 152042
FFWBGM
NYC007-PAC115-160230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 PM EDT THU MAR 15 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHERN BROOME COUNTY IN CENTRAL NEW YORK
  EXTREME NORTHERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 1030 PM EDT

* AT 425 PM EDT...BROOME COUNTY EMERGENCY MANAGEMENT OFFICIALS
  REPORTED SIGNIFICANT FLASH FLOODING CAUSED BY AN ICE JAM ALONG THE
  SUSQUEHANNA RIVER NEAR CONKLIN AND KIRKWOOD NEW YORK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
  STILLWATER ROAD AREA IN CONKLIN...AND BRIDGE STREET IN KIRKWOOD 
  BROOME COUNTY. 
  
FLOODWATERS ARE RAPDILY RISING NEAR THE ICE JAM...AND EVACUATIONS 
ARE TAKING PLACE IN THE FLOODED AREAS. FLOOD WATERS MAY BACK 
UPSTREAM ALONG THS SUSQUEHANNA RIVER INTO NORTHERN SUSQUEHANNA 
COUNTY IN THE HALLSTEAD PENNSYLVANIA AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING IN THE FLOOD PRONE AREAS NEAR THE SUSQUEHANNA RIVER 
SHOULD MONITOR THE RIVER LEVEL CLOSELY...AND SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4202 7573 4197 7576 4199 7581 4205 7581

$$
1 follow-up statement
000 
WGUS71 KBGM 160013
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT THU MAR 15 2007

NYC007-PAC115-160230-
BROOME NY-SUSQUEHANNA PA-
810 PM EDT THU MAR 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
EXTREME NORTH CENTRAL SUSQUEHANNA AND EXTREME SOUTH CENTRAL BROOME
COUNTIES...

AT 730 PM EDT...EMERGENCY MANAGEMENT OFFICIALS IN BROOME COUNTY NEW 
YORK CONTINUED TO REPORT AN ICE JAM THAT WAS PRODUCING FLOODING 
ALONG THE SUSQUEHANNA RIVER FROM NEAR CORBETTSVILLE NEW YORK...TO 
GREAT BEND PENNSYLVANIA. IN NEW YORK...SEVERAL RESIDENCES IN THE 
IMMEDIATE RIVER FLOOD PLAIN HAVE HAVE BEEN EVACUATED DUE TO THE 
FLOOD WATERS. THE WATER LEVEL WAS REPORTED TO BE CLOSING IN ON ROUTE 
11 AT THIS TIME. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CORBETTSVILLE...CONKLIN...KIRKWOOD AND GREAT BEND.

THE SUSQUEHANNA RIVER AT THE CONKLIN GAUGE WAS 12.7 FEET AT 730 PM. 
THE ICE JAM DEVELOPED JUST UPSTREAM OF THE RIVER GAUGE...AND WAS 
HOLDING BACK A 2 TO 3 FOOT HIGHER LEVEL OF WATER THAN THE CURRENT 
RIVER LEVEL AT THE GAUGE. AT CONKLIN...THE RIVER IS FORECAST TO RISE 
BETWEEN 13 TO 14 FEET BY FRIDAY MORNING...BUT WILL BE HIGHER UPSTREAM
OF THE ICE JAM. IT IS IMPOSSIBLE TO PREDICT WHEN THE ICE JAM WILL 
BREAK FREE. IF THE JAM DOES BREAK TONIGHT...THE FLOOD WAVE WILL ONLY 
AFFECT AREAS IMMEDIATELY DOWNSTREAM OF THE ICE JAM...AND QUICKLY 
DISSIPATE WHILE MOVING TOWARD BINGHAMTON. RIVER LEVELS AT BINGHAMTON 
WASHINGTON STREET BRIDGE ARE STILL FORECAST TO REACH NEAR 14 FEET 
TONIGHT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA...FOLLOW THE EMERGENCY INSTRUCTIONS 
OF YOUR COUNTY AND LOCAL OFFICIALS. MONITOR RIVER LEVELS 
CLOSELY...AND MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS 
THREATEN YOUR LOCATION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING 
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4202 7573 4197 7576 4199 7581 4205 7581

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 3:50 PM EDT, 49 minutes earlier.

Area forecast discussion, Mar 15, 3:50 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT THU MAR 15 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
ONLY REMAINING PCPN IS ACROSS NEPA AND WILL GRADUALLY DIMINISH
OVERNIGHT. HAVE LEFT IN RA/SN MIX IN THESE AREAS BUT WILL CANCEL
THE FLOOD WATCH AS THREAT OF FLOODING HAS ENDED. TEMPS WERE ABLE
TO CLIMB BACK INTO THE UPPER 30S THIS AFTERNOON. COULD SEE A BREAK
IN THE CLDS ACROSS THE NORTH TONIGHT BUT REMAINDER OF THE AREA
WILL BE SOCKED IN.

NEXT SFC LOW RIDES NORTHEAST OFF THE ERN SEABOARD TO NR THE
DELMARVA PENINSULA BY FRIDAY NIGHT. IN THE MEANTIME...UPPER TROF
DROPS IN FROM THE DAKOTAS TONIGHT AND BEGINS TO CLOSE OFF ALONG
WITH THE H7 LOW. THE H5 LOW TAKES ON A NEGATIVE TILT. H7 LOW
TRACKS ALONG NY/PA BORDER FRIDAY AFTERNOON AND FRIDAY NIGHT. WITH
SIGNIFICANT AMOUNT OF MOISTURE BEING PUMPED INTO SYSTEM OFF THE
ATLANTIC AND BOTH GFS/NAM IN GOOD AGREEMENT...SIGNIFICANT WINTER
STORM LOOKS LIKELY FOR THE AREA FRIDAY INTO SATURDAY.

HAVE OPTED TO RAISE WINTER STORM WARNINGS FOR THE FA WITH THE
EXCEPTION OF FINGER LAKES AND WRN MOHAWK VALLEY WHERE SNOW
ADVISORIES WILL BE HOISTED. COULD BE LOOKING AT 8-12 INCHES IN THE
CATSKILLS AND POCONOS...6-10 TWIN TIERS AND 4-8 TO OUR NORTH AND
WEST. OF COURSE...THESE AMOUNTS WILL VARY DEPENDING ON ELEVATION.
SYSTEM MOVES OUT SOMETIME DURING THE DAY SATURDAY BUT COULD SEE
ADDN/L ACCUMS WITH WRAP-AROUND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE THRU THE EXTENDED PERIOD. LEFT OVER WRAP
AROUND SNOW SHOWERS EARLY IN THE PERIOD FROM COASTAL SYSTEM THAT
WILL BE MOVING NORTH THRU EASTERN CANADA. SFC HIGH PRESSURE WILL
BRING A BRIEF PERIOD OF MAINLY DRY WEATHER BEFORE A FAST MOVING
CLIPPER ACROSS SRN CANADA BRINGS A CHC FOR RAIN OR SHSN MONDAY
ANOTHER SFC HIGH BUILDS INTO THE NERN US WITH A DRY PERIOD TUESDAY
THRU THURSDAY. TEMPS MAINLY NEAR OR BELOW AVERAGE THRU THE PERIOD.

&&

.AVIATION /18Z-18Z/...
GREATLY IMPROVING CONDITIONS THIS AFTERNOON WITH A RETURN TO VFR
CEILINGS AND VISIBILITIES WITH THE EXIT OF SNOW FROM NORTHWEST TO
SOUTHEAST. STILL SOME MVFR AT BGM AND AVP EARLY THIS PERIOD WITH
EXITING RAIN/SNOW, BUT THESE WILL ALSO IMPROVE TO VFR BY LATE
AFTN.

AN APPROACHING STORM SYSTEM WILL BRING AN INCREASE IN HIGH AND MID
CLDS LATE TONIGHT...WITH A RETURN TO MVFR FROM SOUTH TO NORTH ON
FRIDAY WITH INCREASING CHCS FOR SNOW BY MID MORNING AT AVP, BGM
AND ELM.

NORTHWEST WINDS THIS AFTN WILL SWITCH TO NE TONIGHT, BUT SHOULD
REMAIN GENERALLY 10 KTS OR LESS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
     NYZ015-022>025-044>046-055>057-062.

     SNOW ADVISORY FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY FOR NYZ009-
     016>018-036-037.

PA...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
     PAZ038>040-043-044-047-048-072.

&&

SHORT TERM...PB
Hazardous weather outlook, Mar 15, 3:49 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT THU MAR 15 2007

NYZ015-022>025-044-045-055-056-PAZ038-039-162000-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-TIOGA-
BROOME-BRADFORD-SUSQUEHANNA-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

PAZ043-044-047-048-072-162000-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY MORNING.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 6 TO
10 INCHES POSSIBLE...HIGHEST IN THE ELEVATED TERRAIN. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED OVER THE POCONOS AND CATSKILLS. A
WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

NYZ009-016>018-036-037-162000-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
349 PM EDT THU MAR 15 2007

...SNOW ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

NYZ046-057-062-PAZ040-162000-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:53 AM EDTFlash Flood WarningBGMBradford6 hr
Mar 15, 1:53 AM EDTFlash Flood WarningBGMBradford6 hr
Mar 15, 10:46 AM EDTSnow AdvisoryBGMBradford, Susquehanna, Wayne5 hr
Mar 15, 11:16 AM EDTWinter Storm WatchBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more5 hr
Mar 15, 4:07 PM EDTWinter Storm WarningBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more36 hr
Mar 15, 1:53 AM EDTFlash Flood WarningBGMSteuben6 hr
Mar 15, 3:06 AM EDTFlash Flood WarningBGMSchuyler, Tompkins6 hr
Mar 15, 4:07 PM EDTSnow AdvisoryBGMCayuga, Madison, Oneida, Onondaga, Seneca, Yates36 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2007Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.